Medical Questions > General Forum Topics > General Q and A Forum

Blackout & Fainting after Injection

Must Read
Chronic pain affects more than 70 million Americans. But what is pain? And how can pain management help relieve different types of pain? Basic facts here....
How does the nervous system work to register pain? And what are the major causes of acute and chronic pain? Plus, who's at risk of pain here....
Acute and chronic pain manifest different symptoms. Learn the difference here and know when to seek medical help for pain....
I do not know where to put this topic . All I remember at the age of 12 that I faint & sometimes blackout after I get a needle in my blood, from a Doctor or nurse, Im now 45 and I still have this problem, it is very embarrassing because number 1
* I'm male
2* Im adult
3* this problem in my case is extreme
when I fainted yesterday after I got 2 needles injected ,one normal Local Anesthetic and on thick Biopsy needle.
After I passed out inside the hospital ,10 Doctors came into my ward to see what happened, one doctor told me that I should get this checked out by my GP, I just want to know , Is it normal to pass out the way I do ?
Did you find this post helpful?
|

replied August 26th, 2010
Dude, I am 21 and I have the same problem. It started around the age of 12 or 13 as well . Have you found it to be a totally unconscious reaction as I have? And how have you dealt with it over the years? I look forward to you reply.

I would also request a reply from a doctor, as my own physician has no clue about anything, really. Help is appreciated.
|
Did you find this post helpful?

replied August 4th, 2011
Seizures after shots
I too have this problem, except it has turned worse. I now pass out and have a full (posture) seizure after shots or injections. My body temperature goes through the roof too. I am not afraid of the needles it just happens. I had a very bloody trauma when I was 10 years old and some say the two are related....any ideas?
|
Did you find this post helpful?

replied September 17th, 2011
Hmm, I have the same thing, I often pass out about 15-30 minutes after, can foam at the mouth, usually it's when they put things in, not for blood tests, although I had a seizure on my midwife. (apparently I kicked her) >.<

My first one was after the meningitous jab, about 12 years of age (now 21), I remember just talking to my friend then the next moment bam!
I wasn't scared of them then, however, I do get worked up now as I'm scared of embarrasing myself. I was never scared when they first happened however. (although no one enjoys them!)

I was wondering if it's a chemical they use to make people's blood react to the jab. I know they used to use small amounts of mercury, but they changed it, I was thinking maybe thats what now causes it?

We would need someone in the pharmacutical industry rather than a doctor as they understand the drugs better maybe though?
|
Did you find this post helpful?

replied February 21st, 2013
Wow I have the same story. Got the miningitis shot-- a few minutes later I woke up after fainting and having a seizure! Ahh! Crazy that you had the same experience---and now I always have the same thing happen whn gettin shots or blood taken. I can make it through the shot---it's right after that's terrifying!
Wow! Insane!
|
Did you find this post helpful?

replied September 19th, 2011
This is Pookie1 from above. This is just an opinion by my mother has done a lot of research on me after my second seizure related to needles. She believes it to be a Vasovagal reflex (look it up) your body goes through. It is not a laughing matter nor something to take lightly. Your blood pressure drops so fast that is can be very dangerous. If you have a condition like this you need to have it on all you medical papers and make your doctors aware. My mother is doing more and more investigation into this and I will post if I learn anything more.
|
Did you find this post helpful?

replied September 21st, 2011
Think you've hit the nail on the head. I've been told I have inappropriate sinus tachicardia. Which means my heart rate increases very fast at random intervals and makes me feel faint.

But this sounds like a much more like it. As I know it can be stress induced, sometimes dehydration ect. Thank you, I will see my doctor about this.
|
Did you find this post helpful?
Quick Reply